Alert archive / Missouri / Freeze Warnings in 2018
Freeze Warning 11, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Oct 20, 2018, 2:54 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 21, 2018, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 2:54 AM CDT (07:54 UTC)
- In effect from
- Oct 21, 2018, 2:00 AM CDT
- Expired
- Oct 21, 2018, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 20, 2:44 AM CDT, 10 minutes earlier.
Area forecast discussion, Oct 20, 2:44 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 AM CDT Sat Oct 20 2018
.SHORT TERM...(Today and tonight)
Issued at 227 AM CDT Sat Oct 20 2018
Ample sunshine is expected across the areas today as the cloud
cover associated with yesterdays rainfall moves south of the
Ozarks. This will allow afternoon temperatures to climb into the
lower to middle 60s. Additionally, As high pressure moves across
the plains today, surface winds will be rather breezy today with
northerly winds from 10 to 20 mph this afternoon. A few areas may
see gusts near 30 mph.
As we move towards this evening and the overnight hours. Winds
will drop off sharply as the surface high slides almost directly
over the Ozarks. This combination of Canadian high pressure, clear
skies and light winds will allow temperatures across the eastern
Ozarks fall into the upper 20s with slightly warmer temperatures
in the lowers 30s across western Missouri and southeastern
Kansas.
With the potential for seeing several hours of below freezing
temperatures and some locations likely seeing temperatures fall
below 28 degrees tonight, will issue a Freeze Warning for the the
eastern Ozarks, generally east of highway 65. For areas west or
Highway 65 and across the Lakes region of southern
Missouri, expected temperatures support a Frost Advisory.
.LONG TERM...(Sunday through Friday)
Issued at 227 AM CDT Sat Oct 20 2018
Sunday will start the day on the cold side as high pressure will
be overhead to start the day. As the high slides to the south
temperatures will rebound into the middle to upper 50s thanks to
plenty of sunshine.
The remainder of the week will dry with only some very slight
chances of showers towards the middle of the week. These rain
chances look rather limited though as models have continued a
trend of lowering the chances with each run. Temperatures through
the week will be near normal for highs and lows through next
weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1138 PM CDT Fri Oct 19 2018
KSGF/KJLN/KBBG tafs: IFR ceilings and mvfr/ifr visibility are
common ahead of sfc cold front that is now over eastern KS. Where
lower clouds have cleared some shallow dense fog has developed
over southeast KS while low stratus/fog is occurring elsewhere.
Conditions are expected to improve with the passage of the front
during the 09z-12z time frame. VFR conditions are expected after
12z. Moderately gusty nw winds will occur after 16z-17z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from 2 AM to 8 AM CDT Sunday for MOZ055>058-
068>071-079>083-090>092-095>098-106.
Frost Advisory from 2 AM to 8 AM CDT Sunday for MOZ066-067-077-
078-088-089-093-094-101>105.
Dense Fog Advisory until 4 AM CDT early this morning for MOZ077-
088-093-094-101-102.
KS...Frost Advisory from 2 AM to 8 AM CDT Sunday for KSZ073-097-101.
Dense Fog Advisory until 4 AM CDT early this morning for KSZ097-
101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...DSAHazardous weather outlook, Oct 19, 10:58 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1058 PM CDT Fri Oct 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210400- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1058 PM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated fog risk. DISCUSSION... Areas of dense fog will be possible tonight especially over southeast Kansas and parts of the Missouri Ozarks. The fog is expected to gradually dissipate late tonight with the passage of a cold front. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread frost will be possible Saturday night across the entire region and again across south central Missouri Sunday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 11:15 PM CDT | Dense Fog Advisory | SGF | Barry, Barton, Jasper, Lawrence, McDonald, Newton | 5 hr |
| Oct 20, 2:54 AM CDT | Frost Advisory | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 7 more | 12 hr |
Nearby
Freeze Warnings in Missouri, 2018Freeze Warnings in Kansas, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.